# SDR CAL950629

- Difficulty date: July 31, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17407
- Make and model: Boeing 727243
- Aircraft serial: 21270
- Engine: Pwa JT8D9
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Nr 3 Engine
- Part time: 59,018 hours
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

EWR - FLT 0177 - THE NR 3 ENGINE AUTO SHUT-DOWN DURING CLIMB-OUT OF EWR.  THE SHUT-DOWN WAS ACCOMPANIED BY A LOUD BANG AND VIBRATION.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  THE NR 3 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SUPPLEMENT - SHOP FINDINGS REVEALED THE FAILURE OF TWO FIRST STAGE TURBINE BLADES AT THE AIRFOIL AREA.  THE FAILED BLADES SUFFERED FROM INTERNAL METAL DEFICIENCY. (X)
